IS HEARTBURN AN INSULIN SIDE EFFECT?

by psychcindy

QUESTION: I do not see it for side effects, but I am on insulin (pens)-lately am having severe heartburn; I do have GERD, but take medication for this. Have you ever heard of this for a side effect of insulin?



ANSWER: Hi Psychcindy,

Actually, heartburn is not reported as a side effect of insulin. To me, your GERD is causing frequent heartburn, which you mistake with insulin side effect.

WHY DO YOU HAVE THIS PROBLEM?

When you eat, your stomach acid fluid is secreted and accumulated to help the food to be digested, ready to pass to the intestines.

At the same time, insulin you take will help the carbs to enter blood cells.

When the role of insulin is at the end, you will get the feeling of being hungry or as you stomach is calling you to get food.

This is where you mistake. Because this effect of empty stomach is given by insulin activity (as our body need more food), and as a signal that your stomach is suffering the excess of acidic fluid.

WHAT YOU CAN DO?

Most of the time, you will get this feeling, especially when you eat sugary foods. Please try to eat frequent meals, but in small portions, avoiding sugary foods. It is believed that eating less than 100 grams of carbs each day will alleviate your heartburn.

As your doctor has probably told, you need to eliminate fried, pickles, chilly foods to alleviate your situation.

Diabetic Ketoacidosis Garlic and onions are very good to lower blood sugar, but they do aggravate heartburn, so please avoid eating them raw.

You should also educate yourself on the foods that aggravate both your GERD, and increase your blood sugar. In this way, you will be able to alleviate heartburn, and, at the same time, control diabetes.

All the best!

Dr.Alba




Do you want not to miss any Question related to Natural cures, herbs, vitamins. minerals,
Enter your email address to be updated:


Click here to post comments or follow up

Ask the Doctor now? Simply click here to return to Diabetes medication side effects..

Explore More...